Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Comparision of CD4 drops after discontinuing HAART
Nov 5, 2011

I'm trying to understand.... When I started meds 7 years ago my t-cell count was at 278.

I had to come off my meds for the first time back Feb of this year because unemployment and my t-cells were at 900. Then 500 in May.

Suddenly I'm sick and in the hospital with diarrhea, and my tcell count is at 207.

Luckely I will be on meds soon. But why did it drop so fast after it taking 7 years to get to 900??

I have friends who have gotten depressed or for whatever reason have decided not to get cared for or take meds anymore. 2 of them, after 2 years of not taking treatment, they are at 500 and 600 t-cell count.

Response from Dr. Holodniy

This is a well described phenomenon, as many people, either on their own, or enrolled in clinical trials, have seen their CD4 count go down dramatically after stopping meds. It depends on your underlying immune system, and the virus strain, as to how much your CD4 count would drop and your viral load would increase.



Previous
VL spike from 20,000 to 115,000, never on meds, never had any spikes in counts
Next
Vireal Load not undetectable after 2+ yrs of treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement